Florida, 2004

Flood in Florida, September 9, 2004

September 9, 2004 · NWS JAX · 1 event in 1 county or zone

15 to 20 roads remain closed countywide due to flooding.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

15 to 20 roads remain closed countywide due to flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 9, 8:30 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 9, 8:30 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT THU SEP 9 2004

PATCHY DENSE FOG AND LOW CLOUDS OVER PARTS OF THE AREA THIS
MORNING.  FOG STARTING TO LIFT SO WILL UPDATE AND REMOVE WORDING.
COLD FRONT OVER CENTRAL GA WITH TROUGHING OVER N FL HAS OUR AREA IN
A LIGHT SW FLOW.  BEST MOISTURE IS OVER SE HALF OF AREA WHERE A FEW
SHOWERS HAVE DEVELOPED THIS MORNING. SCATTERED POPS WILL BE OVER NE
FL THIS AFTERNOON WITH LESSER COVERAGE IN SE GA WHERE AIR IS DRIER
ALOFT.  WITH LIGHT WINDS...EAST COAST SEABREEZE WILL FORM AND MOVE
INLAND AIDING THUNDERSTORM DEVELOPMENT. CURRENT FORECAST LOOKS GOOD.

MARINE...LIGHT S-SW FLOW WILL CONTINUE WITH SEAS AROUND 2-3 FEET
THROUGH TONIGHT.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MZ/ARS
Hazardous weather outlook, Sep 9, 5:03 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 AM EDT THU SEP 9 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
603 AM EDT THU SEP 9 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...AREAL FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM THIS AFTERNOON
FOR PORTIONS OF THE SUWANNEE VALLEY AND INTERIOR SOUTH GEORGIA...
...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE...

PORTIONS OF SEVERAL COUNTIES ARE EXPERIENCING FLOODING...THEREFORE A
FLOOD WARNING IS IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE
INFORMATION.

IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST
RIVER FLOOD WARNINGS FOR MORE INFORMATION.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ALONG A
STALLED FRONTAL ZONE ACROSS NORTHEAST FLORIDA. STORM MOVEMENT WILL
GENERALLY BE TO THE EAST NORTHEAST AT 15 TO 20 MPH. LOCALLY HEAVY
RAINFALL IS STILL POSSIBLE WITH SOME OF THE HEAVIER STORMS...AS
WELL AS WIND GUSTS UP TO 50 MPH...MAINLY DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE...

ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS.
SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. HURRICANE
IVAN MAY POSE A POTENTIAL THREAT TO THE FORECAST AREA EARLY NEXT
WEEK...BUT IT IS TOO SOON TO DETERMINE THE EXACT FORECAST TRACK AT
THIS TIME. PLEASE CONTINUE TO MONITOR THE LATEST TRACK OF IVAN
FROM THE NATIONAL HURRICANE CENTER. OTHERWISE...SCATTERED
THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY
REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Suwannee

When
September 9, 11:00 AM EST
Where
Suwannee forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
30.196, -82.991 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420567.